MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230W-06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The white endowrist 30 reload was analyzed and found to have a broken tail and a dislodged switch.Both components were returned with the reload and are not missing.Additional finding is the switch was found to be bent.Tail breakage, switch dislodgement and switch bending suggest a potential sharp angle of insertion into the instrument channel.It is likely that the sharp angle of insertion allowed the tail portion and switch of the reload to interact with components at the back of the channel, such as the lockout mechanism or lockout cover.The switch likely bent and was pulled out of the tail during attempts to seat the reload while it was misaligned within the channel.The complaint regarding broken metal part of reload was confirmed by failure analysis.The most probable root cause of the broken tail, bent switch, and dislodged switch are attributed to use.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, there was a broken metal part of the stapler 30 white reload use of the instrument was discontinued, and it was replaced to the backup.No fragment fell into the patient.The user completed the procedure and no known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: it was confirmed that no fragment fell into the patient.There was an issue after firing.The customer removed the instrument after firing.The customer removed the reload using a removal tool and found that the instrument jaws were difficult to open and close.The customer visually checked the jaws and found a metal piece at the base.As it could not be removed with tweezers, the customer attempted to remove the instrument by hitting it against the sterilization table.The metal pieces shown in the provided image fell out from the base of the jaws.The customer continued the same procedure using new instruments.There are no photos and/or videos of this event available for isi review.Patient demographics were requested but were unable to be provided.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22593314
Report Number2955842-2025-31370
Device Sequence Number9179953
Product Code NAY
UDI-Device Identifier10886874121921
UDI-Public(01)10886874121921(10)K10241205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230W-06
Device Catalogue Number48230W
Device Lot NumberK10241205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2025
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown